Diary

9 months topical steroid withdrawal

I’m taking a higher dose of Neoral (250 mg a day) for a little longer than a month now. As you might have read in my previous post: after a week or so, my skin had gotten so much better! Less redness, less dryness, no more (or barely any) ooze, … . What about now? Even more improvement or not? I must say everything pretty much stayed the same. Although I obviously wish for eczema free skin, this doesn’t really bother me. I’m already in a much better place compared to months ago, and I can finally do things again! I started going out again, meeting friends, getting things done in the household, studying… and I can actually do it feeling a little less physically uncomfortable than before. I am also feeling much better emotionally. The past few months have been characterised by emotional breakdowns, feeling depressed and crying almost all the time, so this is a welcome change!

16903305_10212147491544213_3690165719779110702_o
Able to go out again & wear makeup (that actually looks quite smooth and dewy)*

How about side effects of the medication? Now that I take a higher dose, I notice:

  • Stomach discomfort and cramps: they were there before (when I was taking 150 mg a day), but now it occurs more often. Usually a few hours after taking my medication. Luckily, it also goes away after a few hours.
  • Feeling bloated: you can’t believe how much gas I pass! Attributes to the stomach discomfort of course.
  • Fatigue and lack of energy: nothing new, but I kinda expected this to get at least a little bit better. I need so much sleep! If I don’t set an alarm, I could just keep on sleeping until 2 – 3 p.m. most of the time. And before TSW I never had to hit snooze, unlike nowadays…My sleep quality has not really improved either. There are nights I sleep quite well (but also long) and days I don’t (but still long).
  • Weight gain: the best symptom of TSW I ever experienced (weight loss) is no more…quite the opposite! I gained quite a bit of weight over a relatelively short period of time, especially in the belly-zone. Now, my posture is a bit the same as the period before I started with TSW, so I don’t have to worry about getting really fat (yet). My dermatologist thinks my weight has normalised or restored itself now that my skin is getting better. I should probably try eating a little less chocolate and do some exercise though *sigh*

    * I sometimes use a little Protopic on my face (once a week or so), in addition to my medication, in order to achieve smoother skin. Makeup really needs a good base to look ok!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s